Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 185, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 31, 2021, 3:26 AM CDT for Stonewall County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 3:26 AM CDT (08:26 UTC)
- Expired
- May 31, 2021, 4:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 101 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
242
WUUS54 KLUB 310826
SVRLUB
TXC433-310900-
/O.NEW.KLUB.SV.W.0185.210531T0826Z-210531T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
326 AM CDT Mon May 31 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southeastern Stonewall County in northwestern Texas...
* Until 400 AM CDT.
* At 325 AM CDT, a severe thunderstorm was located over Aspermont,
moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Aspermont, Old Glory and Us-380 Near The Haskell-
Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lubbock Texas.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3296 10019 3297 10025 3322 10025 3326 9999
3296 9999
TIME...MOT...LOC 0825Z 266DEG 21KT 3313 10019
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
SINCAVAGE2 follow-up statements
943 WWUS54 KLUB 310842 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 342 AM CDT Mon May 31 2021 TXC433-310900- /O.CON.KLUB.SV.W.0185.000000T0000Z-210531T0900Z/ Stonewall TX- 342 AM CDT Mon May 31 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR SOUTHEASTERN STONEWALL COUNTY... At 341 AM CDT, a severe thunderstorm was located over Old Glory, or 8 miles east of Aspermont, moving east at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Old Glory and Us-380 Near The Haskell-Stonewall County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Lubbock Texas. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3296 10017 3323 10017 3326 9999 3296 9999 TIME...MOT...LOC 0841Z 266DEG 21KT 3314 10007 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ SINCAVAGE
687
WWUS54 KLUB 310850
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
350 AM CDT Mon May 31 2021
TXC433-310900-
/O.EXP.KLUB.SV.W.0185.000000T0000Z-210531T0900Z/
Stonewall TX-
350 AM CDT Mon May 31 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STONEWALL COUNTY
WILL EXPIRE AT 400 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lubbock Texas.
LAT...LON 3296 10017 3323 10017 3326 9999 3296 9999
TIME...MOT...LOC 0850Z 266DEG 21KT 3314 10003
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:32 AM CDT, 54 minutes earlier.
Area forecast discussion, May 31, 2:32 AM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 232 AM CDT Mon May 31 2021 .SHORT TERM... At 2 AM, an eastward-moving MCS across the eastern South Plains and the Rolling Plains was beginning to merge with a southeastward- moving MCS exiting the southeastern Panhandle. This combined MCS will move east through the remainder of the overnight hours, likely exiting the forecast area to the east around the beginning of Day 1 at 12Z. While the severe threat has waned, heavy rainfall remains possible. Focus then shifts to the potential for thunderstorm redevelopment later today. An upper level trough remains in place from Nebraska to northern Baja with a series of shortwaves ejecting from the base of the trough over northern Mexico east-northeastward across West Texas. The next in this series is expected to result in convective initiation as early as mid to late morning across southeastern New Mexico with a general movement to the east. The mesoscale evolution will be key for both severe and flooding potential as a pair of outflow boundaries are currently in play. The outflow from the South Plains MCS has moved southward into the Permian Basin, although behind the boundary across the western South Plains and adjacent areas of eastern New Mexico, winds have veered toward southeast. However, that may be disrupted by the second outflow boundary, this one emanating from the Panhandle MCS. Hi-res models seem to be in generally good agreement with a final confluent area near or just south of the boundary between the LUB and MAF forecast areas. Even if the boundary ends up south of the LUB forecast area, enough elevated instability is expected to exist to result in up to about 2000 J/kg of CAPE and would continue to support both a severe and heavy rain threat. Will continue with high PoPs as lift increases later this morning with a severe and flooding focus across the southern two rows of counties. As a result will extend the Flood Watch for those two rows through the afternoon. Low level focus for additional convective development this evening to overnight should begin to shift further south as reinforced outflow shifts southward and cooler air mass across the forecast area gets a bit deeper. Thus, will see a gradual decrease in both rain chances and rain amounts as the night progresses. .LONG TERM... The base of the upper trough to our west is progged to cut off over Baja California by midweek with the remainder of the upper trough expected to shift slowly eastward toward the Mississippi Valley. Meanwhile, an amplifying ridge over the West Coast will begin to expand eastward toward the Great Plains late in the week. The resultant north/northwest upper flow Tuesday and Wednesday over the Rockies to West Texas will bring the potential for high terrain diurnally-driven storms to make it into the forecast area both days. The expanding ridge will likely bring a relative lull in precipitation chances on Thursday, but the cutoff low will finally open up and move slowly eastward as the ridge expands. Its movement toward and across the forecast area is expected to bring another uptick in precip chances Friday through the weekend. Cooler than normal temperatures continue to look a good bet through most, if not all, of the forecast period, although a trend from well below to below is expected as rain chances and amount of cloud cover begin to decline. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through this afternoon for TXZ033>044. Flood Watch until 7 AM CDT this morning for TXZ024>026-030>032. && 07/07
Hazardous weather outlook, May 31, 2:53 AM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 253 AM CDT Mon May 31 2021 TXZ021>044-010800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 253 AM CDT Mon May 31 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Thunderstorms across the extreme southeastern Panhandle and the Rolling Plains will exit the area to the east by sunrise. They will continue to have the potential to produce hail to the size of quarters and wind gusts to 60 mph as well as heavy rainfall potentially leading to flooding. Additional thunderstorms are expected to develop across southeastern New Mexico and adjacent areas of the South Plains later this morning and then move to the east. These storms will be capable of producing hail to the size of ping pong balls, wind gusts to 70 mph, and heavy rainfall leading to flooding. The threat for both severe weather and flooding is generally south of a line from Morton to Guthrie. A Flood Watch is in effect until 7 AM for the extreme southeastern Panhandle and the northern Rolling Plains. A Flood Watch is now in effect until 6 PM for the southern South Plains and the southern Rolling Plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances Tuesday and Wednesday afternoons and evenings will focus on areas near the New Mexico state line. These storms could become severe. Thunderstorm chances remain in the forecast for Thursday through Sunday. There is a risk of severe weather with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and this evening.
In the hours before
Local storm report, May 30, 9:58 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
958 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLOOD SUNDOWN 33.46N 102.49W
05/30/2021 HOCKLEY TX FIRE DEPT/RESCUE
EIGHT INCHES OF RUNNING WATER ACROSS HIGHWAY 301
&&
EVENT NUMBER LUB2100383
JWJLocal storm report, May 30, 10:36 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1036 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLOOD LEVELLAND 33.58N 102.36W
05/30/2021 HOCKLEY TX TRAINED SPOTTER
MULTIPLE ROADS ACROSS HOCKLEY COUNTY UNDERWATER.
&&
EVENT NUMBER LUB2100384
JWJLocal storm report, May 30, 11:16 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1116 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 5 W MORTON 33.72N 102.85W
05/30/2021 E1.00 INCH COCHRAN TX STORM CHASER
&&
EVENT NUMBER LUB2100385
JWJSpecial weather statement, May 31, 2:07 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Lubbock TX
207 AM CDT Mon May 31 2021
TXZ037-038-043-044-310730-
Dickens TX-Kent TX-King TX-Stonewall TX-
207 AM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR KENT...SOUTHEASTERN DICKENS...
SOUTHEASTERN GARZA...SOUTHWESTERN KING AND NORTHWESTERN STONEWALL
COUNTIES UNTIL 230 AM CDT...
At 207 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Girard to near Clairemont to 6
miles south of Lake Alan Henry. Movement was east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Jayton, Girard, Peacock and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lubbock Texas.
&&
LAT...LON 3297 10104 3302 10104 3319 10078 3354 10071
3356 10031 3309 10037 3296 10056 3297 10100
TIME...MOT...LOC 0707Z 285DEG 19KT 3350 10068 3317 10072 3296 10105
SINCAVAGELocal storm report, May 31, 2:40 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
240 AM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 4 W MORTON 33.72N 102.83W
05/30/2021 COCHRAN TX STORM CHASER
TREES DOWN
0848 PM FUNNEL CLOUD 3 W MORTON 33.72N 102.81W
05/30/2021 COCHRAN TX FIRE DEPT/RESCUE
0850 PM HAIL 5 W MORTON 33.72N 102.85W
05/30/2021 E1.00 INCH COCHRAN TX STORM CHASER
0943 PM FLOOD BROWNFIELD 33.18N 102.27W
05/30/2021 TERRY TX STORM CHASER
MINOR STREET FLOODING IN LOW-LYING AREAS IN THE CITY.
0950 PM FLOOD SUNDOWN 33.46N 102.49W
05/30/2021 HOCKLEY TX FIRE DEPT/RESCUE
EIGHT INCHES OF RUNNING WATER ACROSS HIGHWAY 301
1036 PM FLOOD LEVELLAND 33.58N 102.36W
05/30/2021 HOCKLEY TX TRAINED SPOTTER
MULTIPLE ROADS ACROSS HOCKLEY COUNTY UNDERWATER.
&&
EVENT NUMBER LUB2100381 LUB2100380 LUB2100385 LUB2100382 LUB2100383
LUB2100384
jwjSpecial weather statement, May 31, 2:45 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Lubbock TX
245 AM CDT Mon May 31 2021
TXZ025-026-310815-
Childress TX-Hall TX-
245 AM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHILDRESS AND
NORTHEASTERN HALL COUNTIES UNTIL 315 AM CDT...
At 245 AM CDT, Doppler radar was tracking a strong thunderstorm over
Memphis, moving southeast at 20 mph.
Wind gusts to 45 mph will be possible with this storm.
Locations impacted include...
Memphis, Estelline, Lakeview and Plaska Community.
LAT...LON 3464 10016 3439 10047 3463 10081 3475 10058
3475 10038
TIME...MOT...LOC 0745Z 306DEG 17KT 3469 10053
WCIThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:54 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran | 2 hr |
| May 30, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 60 min |
| May 30, 8:40 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Lamb | 80 min |
| May 30, 9:00 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley, Lamb | 60 min |
| May 30, 9:20 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 25 min |
| May 30, 9:35 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 55 min |
| May 30, 9:40 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran, Hockley, Lamb, Terry, Yoakum | 2 hr |
| May 30, 9:53 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Hockley, Lamb, Lubbock, Lynn and 2 more | 2 hr |
| May 30, 10:06 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 24 min |
| May 30, 10:23 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 22 min |
| May 30, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 61 min |
| May 30, 11:06 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock, Lynn | 25 min |
| May 30, 11:11 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 49 min |
| May 30, 11:17 PM CDT | Areal Flood Advisory | LUB | Garza, Kent, Lynn | 2 hr |
| May 30, 11:24 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 66 min |
| May 30, 11:33 PM CDT | Flash Flood Warning | LUB | Hale, Hockley, Lamb, Lubbock | 79 min |
| May 30, 11:38 PM CDT | Flash Flood Warning | LUB | Garza | 75 min |
| May 30, 11:49 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley | 65 min |
| May 30, 11:58 PM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock, Lynn, Terry | 92 min |
| May 31, 12:06 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 54 min |
| May 31, 12:07 AM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 104 min |
| May 31, 12:58 AM CDT | Severe Thunderstorm Warning | LUB | Kent | 62 min |
| May 31, 1:50 AM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Kent, King, Stonewall | 2 hr |
| May 31, 2:07 AM CDT | Special Weather Statement | LUB | Kent | 23 min |
| May 31, 2:26 AM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 64 min |
| May 31, 2:45 AM CDT | Special Weather Statement | LUB | Hall | 30 min |
| May 31, 2:54 AM CDT | Areal Flood Advisory | LUB | Childress, Hall | 2 hr |
| May 31, 8:27 AM CDT | Areal Flood Advisory | LUB | Garza | 3 hr |
| May 31, 8:33 AM CDT | Areal Flood Advisory | LUB | Lubbock, Lynn, Terry | 117 min |
| May 31, 8:53 AM CDT | Areal Flood Advisory | LUB | Yoakum | 67 min |
| May 31, 12:54 PM CDT | Areal Flood Advisory | LUB | Hockley | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.